Alert archive / Alabama / Wind Advisories in 2005
Wind Advisory 9, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Sep 25, 2005, 6:56 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- Sep 26, 2005, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 252356 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 656 PM CDT SUN SEP 25 2005 ...WINDY CONDITIONS OVERNIGHT ACROSS THE TENNESSEE VALLEY... .AS THE REMNANTS OF RITA MOVE ACROSS THE OHIO VALLEY TONIGHT...THE TIGHT PRESSURE GRADIENT AT THE SURFACE AND ALOFT WILL CAUSE GUSTY SOUTHEAST WINDS OVER MUCH OF THE TENNESSEE VALLEY. ALZ001>010-016-TNZ076-096-097-260600- /X.NEW.KHUN.WI.Y.0009.050925T2356Z-050926T0600Z/ /X.NEW.KHUN.LW.Y.0003.050926T0600Z-050926T0900Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...HARTSELLE... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 656 PM CDT SUN SEP 25 2005 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... ...LAKE WIND ADVISORY IN EFFECT FROM 1 AM TO 4 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY IS IN EFFECT FROM 1 AM TO 4 AM CDT MONDAY. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH HAVE BEEN REPORTED MUCH OF THE DAY. THESE HIGHER WINDS ARE EXPECTED TO PERSIST THROUGHOUT MUCH OF THE NIGHT. THE STRONGEST WINDS GUSTS ARE EXPECTED IN HIGHER TERRAIN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Sep 25, 3:48 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 25, 3:48 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT SUN SEP 25 2005
.DISCUSSION...
ACTIVE DAY ACROSS MUCH OF THE AREA...AS RITAS REMANTS MOVES EWD.
CURRENTLY...THE TRANSITIONING TROPICAL LOW IS MOVING TO THE NE
ARND 15 MPH. AHEAD OF THE SYSTEM...SEVERAL ACTIVE BANDS OF SHOWERS
AND THUNDERSTORMS ARE MOVING RAPIDLY NE. SOME OF THE EMBEDDED CELLS
HAVE EXHIBITED STRONG ROTATION AS THEY MOVED ACROSS MS/AL EARLIER
TODAY. 0-3KM SRH VALUES RANGED BETWEEN 300-600M2/S2 ACROSS AL/MS
AND S CENTRAL TN AT 19Z. THUS FAR...MOST OF THE ROTATING STORMS IN
CWA HAVE BEEN ACROSS WRN PART. AS BANDS CONTINUE TO MOVE NE THROUGH
TONIGHT...EXPECT TOR THREAT TO EXPAND EWD ACROSS ENTIRE CWA BY
THIS EVENING.
SFC LOW...ASSOC WITH RITAS REMNANTS...IS EXPECTED TO MOVE INTO THE
OH VALLY THROUGH TONIGHT. THUS PRESSURE GRADIENT SHOULD CONTINUE TO
INCREASE THIS EVENING AND WILL EXTEND WIND ADVISORY THROUGH MIDNIGHT.
RAINFALL WILL INCREASE ACROSS CWA THROUGH TONIGHT AS BANDS TRAIN
ACROSS AREA. AT THIS TIME DO NOT EXPECT FLASH FLOODING TO BE MUCH
OF AN ISSUE...SINCE TN VALLEY HAS NOT RECEIVED MUCH RAINFALL IN
PAST FEW WEEKS...FFG ARND 3-4 INCHES ACROSS CWA.
TODAYS 12Z GUIDANCE PAINTS A DIFFERENT PICTURE FOR THE MON/TUE
FRONT TALKED ABOUT IN PREV DISCUSSIONS...THANKS TO RITA. STORY
SUGGESTS S/WV WILL QUICKLY DROP INTO THE NRN TN VALLEY MONDAY
AFTERNOON...PUSHING RITAS REMNANTS E OF THE AREA AND A FRONT
THROUGH CWA BY MON NIGHT. THIS FRONT WILL BRING SOME DRIER AIR
INTO THE REGION FOR THE REMAINDER OF THE WEEK. SO THERE PROBABLY
WILL NOT BE ENOUGH MOISTURE FOR ANY AFTERNOON THUNDERSTORMS...AS
WINDS BECOME PREDOMINATELY FROM THE NORTH THIS WEEK.
PG
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
MODELS STILL SHOW GOOD AGREEMENT AND RUN-TO-RUN CONSISTENCY FOR A
STRONGER FROPA AND UPPER TROF WED NIGHT/EARLY THU. QUESTION FOR
POPS WILL BE AVAILABLE MOISTURE...WHICH IS LIKELY TO BE AT A
PREMIUM BEHIND THE FIRST FRONT...SO WILL MAINTAIN 20/SLT CHC POPS
WED NIGHT AND THURS. REST OF THE PD LOOKS DRIER AND COOLER...WITH
HIGHS MUCH CLOSER TO NORMAL AND LOWS BELOW NORMAL. NO SIGNIFICANT
CHANGES BEYOND USUAL MODEL TWEAKS.
BCC
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 72 83 65 85 / 100 60 20 10
SHOALS 72 85 65 84 / 100 50 10 10
CULLMAN 71 83 64 85 / 100 60 20 10
FAYETTEVILLE 71 83 64 84 / 100 60 20 10
FORT PAYNE 68 81 62 84 / 100 70 20 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH UNTIL 7 PM FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...LAUDERDALE
...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND MORGAN.
WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON
...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND
MORGAN.
LAKE WIND ADVISORY FROM 1 AM MONDAY TO 4 AM MONDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...AND MORGAN.
TN...TORNADO WATCH UNTIL 7PM FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
LAKE WIND ADVISORY FROM 1 AM MONDAY TO 4 AM MONDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
&&
88Hazardous weather outlook, Sep 25, 11:20 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 AM CDT SUN SEP 25 2005 ALZ001>010-016-TNZ076-096-097-260200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1120 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... RAINBANDS FROM THE REMAINS OF RITA WILL MOVE NORTHWARD ACROSS THE TENNESSEE VALLEY TODAY AND TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITHIN ORGANIZED RAINBANDS. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS...HEAVY RAIN AND A SLIGHT RISK OF ISOLATED TORNADOES THIS AFTERNOON AND EVENING. AS THE REMAINS OF RITA MOVE NORTHEAST OVER ARKANSAS TODAY...SURFACE WINDS WILL INCREASE TO THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH. ACROSS NORTHEAST ALABAMA AND FRANKLIN COUNTY TN...THE GUSTY WINDS WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY AS A COLD FRONT APPROACHES. RAIN CHANCES WILL TAPER OFF MONDAY NIGHT AS THE SYSTEM MOVES EAST OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON. 24/07
In the hours before
Local storm report, Sep 25, 3:27 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TORNADO 11 N CULLMAN 34.31N 86.92W
09/25/2005 MORGAN AL TRAINED SPOTTER
ALONG I-65 JUST SOUTH OF THE CULLMAN AND MORGAN COUNTY
LINE.
&&
KULALocal storm report, Sep 25, 6:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
637 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG ZIP CITY 34.96N 87.67W
09/25/2005 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 8 IN ZIP CITY.
&&
KWEBERSpecial weather statement, Sep 25, 6:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 648 PM CDT SUN SEP 25 2005 ALZ003>004-007>008-010-016-260600- CULLMAN AL-DEKALB AL-FRANKLIN AL-LAWRENCE AL-MARSHALL AL-MORGAN AL- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 819 AND HAS ISSUED TORNADO WATCH 821 UNTIL 1 AM CDT FOR THE FOLLOWING AREAS... IN ALABAMA THE NEW WATCH INCLUDES 6 COUNTIES. IN NORTH CENTRAL ALABAMA... CULLMAN. MORGAN. IN NORTHEAST ALABAMA... DEKALB. MARSHALL. IN NORTHWEST ALABAMA... FRANKLIN. LAWRENCE. THIS INCLUDES THE CITIES OF...CULLMAN...FORT PAYNE... GUNTERSVILLE...HARTSELLE...MOULTON AND RUSSELLVILLE. ALZ001>002-005>006-009-TNZ076-096>097-260100- COLBERT AL-JACKSON AL-LAUDERDALE AL-LIMESTONE AL-MADISON AL-FRANKLIN TN-LINCOLN TN-MOORE TN- THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 819 TO EXPIRE FOR THE FOLLOWING AREAS... IN ALABAMA THIS ALLOWS TO EXPIRE 5 COUNTIES. IN NORTH CENTRAL ALABAMA... LIMESTONE. MADISON. IN NORTHEAST ALABAMA... JACKSON. IN NORTHWEST ALABAMA... COLBERT. LAUDERDALE. IN TENNESSEE THIS ALLOWS TO EXPIRE 3 COUNTIES. IN SOUTHERN MIDDLE TENNESSEE... FRANKLIN. LINCOLN. MOORE. THIS INCLUDES THE CITIES OF...ATHENS...FAYETTEVILLE...FLORENCE... HUNTSVILLE...LYNCHBURG...MUSCLE SHOALS... SCOTTSBORO AND WINCHESTER. 27
Special weather statement, Sep 25, 6:53 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 653 PM CDT SUN SEP 25 2005 ALZ003-260045- FRANKLIN- 653 PM CDT SUN SEP 25 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 745 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF HACKLEBURG...OR 15 MILES SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DUKETON. ROCKWOOD. PHIL CAMPBELL. PLEASANT RIDGE. NEWBURG. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:52 AM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 14 hr |
| Sep 25, 3:06 PM CDT | Tornado Warning | HUN | Lawrence | 39 min |
| Sep 25, 3:12 PM CDT | Tornado Warning | HUN | Cullman | 20 min |
| Sep 25, 3:15 PM CDT | Tornado Warning | HUN | Lauderdale | 31 min |
| Sep 25, 3:19 PM CDT | Tornado Warning | HUN | Morgan | 41 min |
| Sep 25, 3:41 PM CDT | Tornado Warning | HUN | Madison | 49 min |
| Sep 25, 3:44 PM CDT | Tornado Warning | HUN | Lawrence | 46 min |
| Sep 25, 4:00 PM CDT | Tornado Warning | HUN | Limestone | 30 min |
| Sep 25, 4:17 PM CDT | Tornado Warning | HUN | Cullman | 28 min |
| Sep 25, 4:24 PM CDT | Tornado Warning | HUN | Lauderdale | 26 min |
| Sep 25, 4:26 PM CDT | Tornado Warning | HUN | Lawrence | 34 min |
| Sep 25, 4:27 PM CDT | Tornado Warning | HUN | Limestone | 33 min |
| Sep 25, 4:27 PM CDT | Tornado Warning | HUN | Limestone | 33 min |
| Sep 25, 4:39 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Sep 25, 4:43 PM CDT | Tornado Warning | HUN | Cullman | 47 min |
| Sep 25, 5:08 PM CDT | Tornado Warning | HUN | Franklin | 52 min |
| Sep 25, 5:16 PM CDT | Tornado Warning | HUN | Morgan | 29 min |
Nearby
Wind Advisories in Alabama, 2005Wind Advisories in Tennessee, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.